CaltechAUTHORS
  A Caltech Library Service

Topologically Massive Gauge Theories

Deser, S. and Jackiw, R. and Templeton, S. (2000) Topologically Massive Gauge Theories. Annals of Physics, 281 (1-2). pp. 409-449. ISSN 0003-4916. https://resolver.caltech.edu/CaltechAUTHORS:20170123-140323483

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20170123-140323483

Abstract

Gauge vector and gravity models are studied in three-dimensional space-time, where novel, gauge invariant, P and T odd terms of topological origin give rise to masses for the gauge fields. In the vector case, the massless Maxwell excitation, which is spinless, becomes massive with spin 1. When interacting with fermions, the quantum theory is infrared and ultraviolet finite in perturbation theory. For non-Abelian models, topological considerations lead to a quantization condition on the dimensionless coupling constant–mass ratio. Ordinary Einstein gravity is trivial, but when augmented by our mass term, it acquires a propagating, massive, spin 2 mode. This theory is ghost-free and causal, although of third-derivative order. Quantum calculations are presented in both the Abelian and non-Abelian vector models, to exhibit some of the delicate aspects of infrared behavior, and regularization dependence.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1006/aphy.2000.6013DOIArticle
http://www.sciencedirect.com/science/article/pii/S0003491600960135PublisherArticle
ORCID:
AuthorORCID
Deser, S.0000-0001-9285-9434
Additional Information:© 1982 Academic Press. Received 8 July 2008, Accepted 10 July 2008, Available online 17 July 2008. Editor: M. Cvetič. We benefitted from conversations with M. Duff, M. Flato, C. Fronsdal, S. Helgason, C. Isham, J. Schonfeld, D. Sternheimer, G. 't Hooft, and especially E. Witten, who pointed out an error in an earlier version of this paper. These we happily acknowledge.
Issue or Number:1-2
Record Number:CaltechAUTHORS:20170123-140323483
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20170123-140323483
Official Citation:S. Deser, R. Jackiw, S. Templeton, Topologically Massive Gauge Theories, Annals of Physics, Volume 281, Issue 1, 2000, Pages 409-449, ISSN 0003-4916, http://dx.doi.org/10.1006/aphy.2000.6013. (http://www.sciencedirect.com/science/article/pii/S0003491600960135
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:73627
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:26 Jan 2017 20:42
Last Modified:03 Oct 2019 16:29

Repository Staff Only: item control page